Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 435, NWS Jackson, MS

June 7, 2001Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2001, 10:13 AM CDT for Franklin County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 10:13 AM CDT (15:13 UTC)
Expired
Jun 7, 2001, 10:45 AM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Franklin County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS54 KJAN 071514
SVRJAN
MSC037-071545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 1045 AM CDT

* AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF BUDE...OR ABOUT 10       
  MILES SOUTH OF ROXIE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR MEADVILLE AT 1030 AM CDT
  BE NEAR BUDE AT 1035 AM CDT

DAMAGING WINDS UP TO 65 MPH AND TORRENTIAL RAINS OF 1 TO 2 INCHES 
ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TORNADOES CAN FORM QUICKLY IN SEVERE THUNDERSTORMS WITH LITTLE OR
NO ADVANCE WARNING. TAKE COVER NOW UNTIL THESE STORMS PASS.

LAT...LON 3135 9119 3123 9110 3147 9077 3159 9107

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 AM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, Jun 7, 2:45 AM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CDT THU JUN 7 2001

ON SATELLITE REMNANTS OF A WARM CORE ALLISON WAS NOTED ACROSS EAST
TEXAS...WHICH HELPED TO PROVIDE A RICH TROPICAL AIRMASS OVER THE
LOWER MISSISSIPPI VALLEY. THE MAIN SHOWER ACTIVITY WAS NOTED OVER
THE SOUTHERN PART OF THE COUNTY WARNING AREA. ON THE SURFACE
LOW PRESSURE ASSOCIATED WITH ALLISON WAS OVER EAST TEXAS.

LOOKING AT THE SHORT TERM IT WILL BE A WET ONE...MAINLY THROUGH
TONIGHT. ALL MODELS INITIALIZED FAIRLY WELL. THE AVN MODEL DID HAVE
A SPURIOUS SHORT WAVE COME OUT OF THE GULF...AND SENDS IT EAST
OVER THE REGION THROUGH FRIDAY. OTHERWISE THE MODELS AGREED FAIRLY
WELL IN THE MASS FIELDS THROUGH FRIDAY...WITH MINOR DIFFERENCES.

REMNANTS OF ALLISON WILL SINK SLOWLY TO THE SOUTH...TO THE SOUTHEAST
TEXAS COAST BY FRIDAY MORNING. THIS WILL ALLOW ADDITIONAL RAINFALL
OVER MUCH OF THE CWFA FOR MAINLY TODAY INTO TONIGHT. THE BEST
RAINFALL AMOUNTS HAVE BEEN IN THE SOUTH...RANGING FROM 3 TO LOCALLY
5 INCHES DURING THE PAST FEW DAYS. A FLASH FLOOD WATCH WILL BE
EXTENDED FOR THE WHOLE COUNTY WARNING AREA FOR TODAY. THE MODELS ARE
EMPHASIZING THE BEST RAINFALL OVER THE SOUTHEAST HALF OF THE REGION
FOR TODAY WITH RAINFALL AMOUNTS FROM 1 TO AROUND 2.5 INCHES POSSIBLE
BY EARLY FRIDAY. THIS WILL BE AIDED BY A LOW LEVEL JET OF AROUND 30
KNOTS...A THETA RIDGE AXIS AND IS ALSO THE PRIME AREA FOR NORTHWARD
MOVING SHORTWAVES AND THE GREATEST LIFT.

ON FRIDAY...A FRONTAL BOUNDARY WILL BEGIN MOVING SLOWLY SOUTHEAST
OVER THE FORECAST AREA. DEPENDING ON HOW MUCH TROPICAL MOISTURE IS
REMAINING FROM ALLISON...THE FRONT COULD ALSO PROVIDE A FOCUS FOR
ADDITIONAL RAINS UNTIL SATURDAY. THIS BOUNDARY SHOULD BE ALONG THE
COAST ON SATURDAY.

GUIDANCE: TEMPS LOOK GOOD AND WILL ONLY MAKE SLIGHT ADJUSTMENTS. FOR
POPS...WILL HAVE THE GREATEST POPS IN THE SOUTH (CATEGORICAL)
TAPERING OFF TO THE NORTHWEST (GOOD CHANCE) FOR TODAY. WILL HAVE THE
BEST POPS FOR THE EAST TONIGHT. ON FRIDAY WITH FRONT COMING IN
WILL HAVE SCATTERED POPS ACROSS THE REGION...ESPECIALLY AROUND
THE FRONT. AS NOTED BY DAY SHIFT CONFIDENCE IS NOT REALLY HIGH
ON LINGERING TROPICAL MOISTURE AND EXACTLY HOW MUCH FRONTAL FORCING
WILL BE PRESENT.

24 HR QPF DISCUSSION:
PRECIPITABLE WATER WILL BE AROUND 2 INCHES THROUGH THE PERIOD. MODELS
ARE GOING FOR AROUND 1 TO 2 INCHES WITH THE BEST AMOUNTS IN THE
EAST...WHERE THE LOW LEVEL JET/THETA RIDGE WILL LINGER OVER. NCEP
QPF AMOUNTS SIMILAR WITH 1 TO 2 INCHES OVER THE EASTERN HALF...WHICH
SEEMS REASONABLE.

EXTENDED DISCUSSION:
WITH FRONT MOVING OFF THE COAST BY LATE SATURDAY...HIGH PRESSURE
SHOULD DRY THE REGION OUT SUNDAY THROUGH WEDNESDAY. MEAN UPPER
RIDGE WILL DOMINATE OUR PATTERN DURING THE PERIOD WITH A CUT OFF
LOW IN THE SOUTHERN PLAINS. THE CANADIAN MODEL TRIES TO BRING IN SOME
MOISTURE ACROSS THE REGION FROM THE CUT OFF LOW MONDAY INTO TUESDAY.
IT BRINGS THE LOW NORTH OF THE REGION...WHILE PUTTING THE FORECAST
AREA INTO A SHORT WAVE TROF BY TUESDAY. THE NAVY NOGAPS KEEPS SHOWERS
AROUND FOR THE SOUTH HALF ON SATURDAY THROUGH TUESDAY. THE EUROPEAN
MODELS ALSO HAVE A CUTOFF LOW THAT HANGS AROUND THE LOWER
MISSISSIPPI VALLEY DURING THE PERIOD. SO AT THIS TIME CONFIDENCE IS
LOW ON THE EXTENDED FORECAST...BUT WILL LEAVE IT ALONE TO MAINTAIN
CONSISTENCY. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT IT.

PRELIM NUMBERS:
JAN 81/70/84/67 8653
MEI 81/70/83/66 8763

.JAN...
MS... FFA ALL ZONES
LA...FFA ALL ZONES.
AR...FFA ALL ZONES.

17

In the hours before

Special weather statement, Jun 7, 5:34 AM CDT, 4 hours 39 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
534 AM CDT THU JUN 07 2001

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE TRI-STATE AREA TODAY. AT THIS TIME...THUNDERSTORMS THAT
DO DEVELOP ARE NOT EXPECTED TO BE SEVERE.

SPOTTER ACTIVIATION IS NOT ANTICIPATED TODAY INTO TONIGHT.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS CENTRAL AND SOUTHERN
MISSISSIPPI THROUGH TODAY.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS
MOISTURE CONTINUES TO BE PUMPED IN FROM THE GULF OF MEXICO.
MEANWHILE...IMPULSES FROM A LOW PRESSURE SYSTEM OVER EAST TEXAS
CONTINUE MOVE NORTH ACROSS THE LOWER MISSISSIPPI VALLEY TODAY AND
WILL COMBINE WITH DAYTIME HEATING TO PRODUCE OCCASIONAL SHOWERS AND
A FEW THUNDERSTORMS AS MOISTURE IS LIFTED IN THE ATMOTOSPHERE.

DUE TO THE TROPICAL AIRMASS IN PLACE...VERY HEAVY RAINFALL IS
POSSIBLE WITH ORGANIZED AREAS OF RAINFALL WITH ADDITIONAL AMOUNTS
OF 1 TO 3 INCHES POSSIBLE...ESPECIALLY OVER SOUTHERN PORTIONS OF
THE WATCH AREA WHERE UPWARDS TO 4 INCHES OF RAINFALL HAS
FALLEN IN ISOLATED SPOTS THE PAST SEVERAL DAYS. ANY ADDITIONAL
HEAVY RAIN WILL MOST LIKELY RUN OFF AND CAUSE FLOODING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:45 AM CDTTornado WarningJANFranklin30 min
Jun 7, 11:03 AM CDTSevere Thunderstorm WarningJANJefferson27 min
Jun 7, 1:55 PM CDTFlash Flood WarningJANFranklin2 hr
Jun 7, 2:50 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale40 min
Jun 7, 3:16 PM CDTSevere Thunderstorm WarningJANNoxubee29 min
Jun 7, 3:31 PM CDTSevere Thunderstorm WarningJANLauderdale14 min
Jun 7, 3:46 PM CDTSevere Thunderstorm WarningJANNoxubee29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.